| Model Number |
M00583210 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a truetome dreamwire 44 was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the procedure, the physician wanted to perform sphincterotomy to cut the papilla, when he pressed the pedal to deliver current to the device, the cutting wire of the truetome dreamwire 44 broke.It was reported that no part of the cutting wire detached and fell into the patient.The device was removed and the procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned truetome was analyzed, and a visual evaluation noted that the cutting wire was broken from the proximal pierced hole and blackened, consistent with the findings when the device was observed under magnification.The working length was from obvious kinks and bends.The device was returned without its preloaded guidewire.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure as per precautions of the device states.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity, which can also cause a premature cutting wire fatigue, leading to break it.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description